Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Subideal border bases


Authors: Martin Kreuzer and Henk Poulisse
Journal: Math. Comp. 80 (2011), 1135-1154
MSC (2010): Primary 13P10; Secondary 41A10, 65D05, 14Q99
DOI: https://doi.org/10.1090/S0025-5718-2010-02432-9
Published electronically: November 1, 2010
MathSciNet review: 2772116
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In modeling physical systems, it is sometimes useful to construct border bases of 0-dimensional polynomial ideals which are contained in the ideal generated by a given set of polynomials. We define and construct such subideal border bases, provide some basic properties and generalize a suitable variant of the Buchberger-Möller algorithm as well as the AVI-algorithm of Heldt, Kreuzer, Pokutta, and Poulisse to the subideal setting. The subideal version of the AVI-algorithm is then applied to an actual industrial problem.


References [Enhancements On Off] (What's this?)

  • 1. J. Abbott, C. Fassino, and M. Torrente, Stable border bases for ideals of points, J. Symb. Comput. 43 (2008), 883-894. MR 2472538 (2010a:13043)
  • 2. The Algebraic Oil Research Project, see http://www.fim.uni-passau.de/algebraic-oil
  • 3. : Applied Computations in Commutative Algebra, see http://www.apcocoa.org
  • 4. B. Buchberger and H. M. Möller, The construction of multivariate polynomials with preassigned zeros, in: J. Calmet (ed.), Proceedings of EUROCAM'82, Lect. Notes in Comp. Sci. 144, Springer, Heidelberg, 1982, 24-31. MR 680050 (84b:12003)
  • 5. D. Heldt, M. Kreuzer, S. Pokutta and H. Poulisse, Approximate computation of zero-dimensional polynomial ideals, J. Symb. Comput. 44 (2009), 1566-1591. MR 2561289
  • 6. A. Kehrein and M. Kreuzer, Characterizations of border bases, J. Pure Appl. Alg. 196 (2005), 251-270. MR 2116166 (2006e:13037)
  • 7. A. Kehrein, M. Kreuzer and L. Robbiano, An algebraist's view on border bases, in: A. Dickenstein and I. Emiris (eds.), Solving polynomial equations, Alg. and Comput. in Math. 14, Springer-Verlag, Heidelberg, 2005, pp. 169-202. MR 2161988
  • 8. M. Kreuzer, H. Poulisse, and L. Robbiano, From oil fields to Hilbert schemes, in: J. Abbott, L. Robbiano (eds.), Approximate Commutative Algebra, Springer-Verlag, Vienna, 2009, pp. 1-54.
  • 9. M. Kreuzer and L. Robbiano, Computational Commutative Algebra 1, Springer-Verlag, Heidelberg, 2000. MR 1790326 (2001j:13027)
  • 10. M. Kreuzer and L. Robbiano, Computational Commutative Algebra 2, Springer-Verlag, Heidelberg, 2005. MR 2159476 (2006h:13036)
  • 11. M. Kreuzer and L. Robbiano, Deformations of border bases, Collect. Math. 59 (2008), 275-297. MR 2452308 (2010a:13046)
  • 12. K. Shirayanagi, M. Sweedler, Remarks on automatic algorithm stabilization, J. Symb. Comput. 26 (1998), 761-765. MR 1662034 (99h:65086)
  • 13. H. Stetter, Numerical Polynomial Algebra, SIAM, Philadelphia, 2004. MR 2048781 (2006a:65004)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 13P10, 41A10, 65D05, 14Q99

Retrieve articles in all journals with MSC (2010): 13P10, 41A10, 65D05, 14Q99


Additional Information

Martin Kreuzer
Affiliation: Fakultät für Informatik und Mathematik, Universität Passau, D-94030 Passau, Germany
Email: martin.kreuzer@uni-passau.de

Henk Poulisse
Affiliation: Harkenkamp 1a, D-30851 Langenhagen, Germany
Email: henk.poulisse@gmail.com

DOI: https://doi.org/10.1090/S0025-5718-2010-02432-9
Keywords: Approximate vanishing ideal, Buchberger-Möller algorithm, border basis
Received by editor(s): May 7, 2009
Received by editor(s) in revised form: March 9, 2010
Published electronically: November 1, 2010
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society